# SDR USAA20091207SB159

- Difficulty date: December 5, 2009
- Submitted: December 7, 2009
- Operation: Air carrier
- Aircraft: N409US
- Make and model: Boeing 737401
- Aircraft serial: 23879
- System (JASC): 2131 · Cabin Pressure Controller
- Part: Controller
- Part number: 7638101
- Part serial: P27
- Condition: Faulty
- Location: Cabin Pressure
- Part time: 59,215 hours, 49,504 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

CLT - DURING CRUISE, EN ROUTE FROM PHL TO MIA AT FL320, WITH BOTH PACKS IN AUTO, THE CABIN STARTED CLIMBING AT 2,000 FEET PER MINUTE.  SWITCHING BOTH PACKS TO HIGH STABILIZED CABIN. THEN, FLIGHT ATTENDANT REPORTED A NOISE/VIBRATION IN VICINITY OF FORWARD DOORS AND UNDER 1ST CLASS FLOOR.  CREW DESCENDED AIRCRAFT TO FL280.  AT THIS ALTITUDE, PACKS IN AUTO STILL WOULD NOT MAINTAIN CABIN.  SWITCHED PACKS BACK TO HIGH AND CABIN AGAIN STABILIZED. THEN, CABIN STARTED TO CLIMB AT 500 FEET PER MINUTE EVEN WITH PACKS IN HIGH.  OUTFLOW VALVE INDICATED FULLY CLOSED THE ENTIRE TIME.  PRESSURIZATION IN MANUAL DC MODE, CONFIRMED OUTFLOW VALVE WAS IN FACT FULLY CLOSED.  FLIGHT DIVERTED TO CLT AND LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED AND NO MASKS WERE DEPLOYED.  MAINTENANCE REMOVED AND REPLACED THE CABIN PRESSURE CONTROLLER PER MM 21-31-00, BLOCK 2.  PERFORMED CABIN PRESSURE LEAK TEST PER MM TASK 05-51-91-702-001.  LEAKAGE RATE ANALYSIS CHECK GOOD.
